Alert archive / Illinois / Wind Advisories in 2023

Wind Advisory 8, NWS Lincoln, IL

April 15, 202317 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Apr 15, 2023, 2:28 PM CDT for 17 counties in Illinois. It took effect at Apr 16, 2023, 1:00 PM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2023, 2:28 PM CDT (19:28 UTC)
In effect from
Apr 16, 2023, 1:00 PM CDT
Expired
Apr 17, 2023, 3:13 PM CDT
In force
26 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 24 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2023-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2023-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

001 
WWUS73 KILX 151928
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
228 PM CDT Sat Apr 15 2023

ILZ027>030-036-161100-
/O.NEW.KILX.WI.Y.0008.230416T1800Z-230418T0000Z/
Knox-Stark-Peoria-Marshall-Fulton-
Including the cities of Galesburg, Toulon, Peoria, Lacon, 
and Canton
228 PM CDT Sat Apr 15 2023

...WIND ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 7 PM CDT MONDAY...

* WHAT...West winds 20 to 30 mph with gusts around 45 mph
  expected.

* WHERE...Knox, Stark, Peoria, Marshall and Fulton Counties.

* WHEN...From 1 PM Sunday to 7 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest gusts are expected Sunday
  evening through Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
191 
WWUS73 KILX 161034
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
534 AM CDT Sun Apr 16 2023

ILZ027>030-036-180000-
/O.CON.KILX.WI.Y.0008.230416T1800Z-230418T0000Z/
Knox-Stark-Peoria-Marshall-Fulton-
Including the cities of Galesburg, Toulon, Peoria, Lacon, 
and Canton
534 AM CDT Sun Apr 16 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT MONDAY...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Knox, Stark, Peoria, Marshall and Fulton Counties.

* WHEN...From 1 PM this afternoon to 7 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest gusts are expected this
  evening through Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
048 
WWUS73 KILX 161945
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
245 PM CDT Sun Apr 16 2023

ILZ031-037-038-041>045-053>056-171100-
/O.EXB.KILX.WI.Y.0008.230417T0500Z-230418T0000Z/
Woodford-Tazewell-McLean-Mason-Logan-De Witt-Piatt-Champaign-
Macon-Moultrie-Douglas-Coles-
Including the cities of Eureka, Pekin, Bloomington, Normal, 
Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Decatur,
Sullivan, Tuscola, Charleston, and Mattoon
245 PM CDT Sun Apr 16 2023

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM CDT
MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central and east central Illinois.

* WHEN...From midnight tonight to 7 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected tonight
  through mid afternoon tomorrow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ027>030-036-171100-
/O.CON.KILX.WI.Y.0008.000000T0000Z-230418T0000Z/
Knox-Stark-Peoria-Marshall-Fulton-
Including the cities of Galesburg, Toulon, Peoria, Lacon, 
and Canton
245 PM CDT Sun Apr 16 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT MONDAY...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Knox, Stark, Peoria, Marshall and Fulton Counties.

* WHEN...Until 7 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected this
  evening through early tomorrow afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
204 
WWUS73 KILX 170700
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
200 AM CDT Mon Apr 17 2023

ILZ027>030-036-172200-
/O.NEW.KILX.FR.Y.0002.230418T0300Z-230418T1400Z/
/O.EXT.KILX.WI.Y.0008.000000T0000Z-230417T2200Z/
Knox-Stark-Peoria-Marshall-Fulton-
Including the cities of Galesburg, Toulon, Peoria, Lacon, 
and Canton
200 AM CDT Mon Apr 17 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...
...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
TUESDAY...

* WHAT...For the Wind Advisory, northwest winds 25 to 30 mph 
  with gusts up to 45 mph. For the Frost Advisory, temperatures 
  as low as 31 will result in frost formation.

* WHERE...Knox, Stark, Peoria, Marshall and Fulton Counties.

* WHEN...For the Wind Advisory, until 5 PM CDT this afternoon. 
  For the Frost Advisory, from 10 PM this evening to 9 AM CDT 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Frost
  could damage sensitive outdoor vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

ILZ031-037-038-041>045-053>056-172200-
/O.NEW.KILX.FR.Y.0002.230418T0300Z-230418T1400Z/
/O.EXT.KILX.WI.Y.0008.000000T0000Z-230417T2200Z/
Woodford-Tazewell-McLean-Mason-Logan-De Witt-Piatt-Champaign-
Macon-Moultrie-Douglas-Coles-
Including the cities of Eureka, Pekin, Bloomington, Normal, 
Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Decatur,
Sullivan, Tuscola, Charleston, and Mattoon
200 AM CDT Mon Apr 17 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...
...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
TUESDAY...

* WHAT...For the Wind Advisory, west winds 25 to 30 mph with 
  gusts up to 45 mph. For the Frost Advisory, temperatures as 
  low as 32 will result in frost formation.

* WHERE...Portions of central and east central Illinois.

* WHEN...For the Wind Advisory, until 5 PM CDT this afternoon. 
  For the Frost Advisory, from 10 PM this evening to 9 AM CDT 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Frost could damage sensitive outdoor vegetation if left 
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

ILZ040-046>052-057-061>063-066>068-071>073-172200-
/O.NEW.KILX.FR.Y.0002.230418T0300Z-230418T1400Z/
Schuyler-Vermilion-Cass-Menard-Scott-Morgan-Sangamon-Christian-
Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-
Richland-Lawrence-
Including the cities of Rushville, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
200 AM CDT Mon Apr 17 2023

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
TUESDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of central, east central, southeast and west 
  central Illinois.

* WHEN...From 10 PM this evening to 9 AM CDT Tuesday.

* IMPACTS...Frost could damage sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
199 
WWUS73 KILX 172013
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
313 PM CDT Mon Apr 17 2023

ILZ027>031-036>038-041>045-055-181000-
/O.CAN.KILX.WI.Y.0008.000000T0000Z-230417T2200Z/
/O.UPG.KILX.FR.Y.0002.230418T0300Z-230418T1400Z/
/O.NEW.KILX.FZ.W.0001.230418T0300Z-230418T1400Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
Logan-De Witt-Piatt-Champaign-Douglas-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, 
Monticello, Champaign, Urbana, and Tuscola
313 PM CDT Mon Apr 17 2023

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
TUESDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 32 expected.

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...From 10 PM this evening to 9 AM CDT Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ILZ053-054-056-181000-
/O.CAN.KILX.WI.Y.0008.000000T0000Z-230417T2200Z/
/O.CON.KILX.FR.Y.0002.230418T0300Z-230418T1400Z/
Macon-Moultrie-Coles-
Including the cities of Decatur, Sullivan, Charleston, 
and Mattoon
313 PM CDT Mon Apr 17 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT TUESDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Macon, Moultrie and Coles Counties.

* WHEN...From 10 PM this evening to 9 AM CDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ040-046-057-181000-
/O.UPG.KILX.FR.Y.0002.230418T0300Z-230418T1400Z/
/O.NEW.KILX.FZ.W.0001.230418T0300Z-230418T1400Z/
Schuyler-Vermilion-Edgar-
Including the cities of Rushville, Danville, and Paris
313 PM CDT Mon Apr 17 2023

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
TUESDAY...

* WHAT...Sub-freezing temperatures as low as 32 expected.

* WHERE...Schuyler, Vermilion and Edgar Counties.

* WHEN...From 10 PM this evening to 9 AM CDT Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ILZ047>052-061>063-066>068-071>073-181000-
/O.CON.KILX.FR.Y.0002.230418T0300Z-230418T1400Z/
Cass-Menard-Scott-Morgan-Sangamon-Christian-Shelby-Cumberland-
Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
313 PM CDT Mon Apr 17 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT TUESDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Portions of central, east central, southeast and west 
  central Illinois.

* WHEN...From 10 PM this evening to 9 AM CDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:14 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 15, 2:14 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
214 PM CDT Sat Apr 15 2023

.SYNOPSIS...
Issued at 133 PM CDT Sat Apr 15 2023

Active weather will continue for central Illinois through the
weekend, with strong thunderstorms this evening, showers with snow
mixing in tomorrow night, and winds gusting to 40 mph or higher
tomorrow and especially Monday. Summer like warmth is expected to
briefly return midweek, though there will be multiple chances for
thunderstorms Wednesday through early Friday as another low
pressure system approaches from the west.

&&

.SHORT TERM...(This evening through Sunday)
ISSUED AT 133 PM CDT Sat Apr 15 2023

<<<<<<< Key Messages >>>>>>>

(1) Severe thunderstorm potential through this afternoon

(2) Turning quickly colder with potential for snow tomorrow night

(1) As of 130 PM, thunderstorms have quickly developed across
eastern Kansas and western Missouri where mid level lapse rates are
steepening as 500mb temps drop (-21C at KC already) with the
approach of the upper trough from the west. Latest SPC
Mesoanalysis suggests 700-500mb lapse rates have dipped below
-8C/km across virtually the entire state of Missouri, save the far
eastern portion where convection this morning has cooled the
boundary layer. With abundant sunshine, temps were warming fast
this morning across our CWA, but these have dropped a bit as
remnant ouflow from those decaying thunderstorms overspread us
from west to east (and even produced some brief gusty winds).

This convection has served to strengthen the capping inversion, with
upwards of 250 J/kg of CIN now in place across areas west of I-55.
However, the clearing in its wake is impressive, and as this
translates across the CWA we may be able to rewarm sufficiently to
steepen low level lapse rates and prime the lower levels for renewed
convective development. In the meantime, there's still enough mid-
level instability advecting our way from the west for hail producing
storms to develop along remnant ouflow boundaries, and there are
signs of some development already along the Missouri/Illinois state
line (though the stronger activity, responsible for the severe
thunderstorm watch to our west, is still a couple hundred miles
away). Given the relatively dry low levels fostering inverted V
type soundings, gusty to locally damaging winds will be a threat
if storms become briefly surface based this evening, which is most
likely if and when a QLCS can develop. Convective mode is looking
messier in the CAMs, but even a loosely organized broken line
could feature some localized bowing segments where one/more
miniature RIJs could yield sporadic 50+kt gusts in an environment
which soundings suggest may have upwards of 1000 J/kg of DCAPE.
We'll be watching closely this afternoon and evening as things
evolve.

(2) We'll have lingering showers through Monday morning given
abundant wrap around moisture getting pulled into the region on the
back side of the surface low, and odds are some of this will fall as
snow given dropping temps aloft (only one member of the LREF has
850mb temps > 0C after 3 PM CDT Sunday). HREF suggests a 70/30%
prob for rain/snow in our southeast and 20/80% prob for rain/snow
in our northwest by 7 PM Sunday evening, and chances are likely
to increase further overnight Sunday night into Monday morning as
temperatures cool a little more. NBM is only giving a 10% chance
for more than 0.1" of snow accumulation, and only 14/100 LREF
members have accumulations, in Peoria by Monday morning thanks to
our week of upper 70s/lower 80s high temps resulting in a warm
ground. We've got some light (sub 0.5") accumulations in the
forecast for our extreme northern CWA, but this should be confined
to grassy surfaces.

&&

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 133 PM CDT Sat Apr 15 2023

<<<<<<< Key Messages >>>>>>>

(3) Guidance gives a 60% chance winds reach Advisory criteria Monday

(4) Potential for frost Monday night

(5) Big warm up by midweek, with severe potential returning

(3) The deterministic models show the surface pressure gradient
tightening Sunday into early Monday, and now HREF mean (max) has
winds gusting to around 40 (45-50) mph on Monday - now looking to be
the windiest day in the forecast, though only several mph gustier
than Sunday. NBM would suggest around a 60% chance we'll hit
Advisory criteria Monday; chances are lower for most of the area
Sunday, except in our northwest counties where the gradient will
be tightest.

(4) The day Monday will be windy, but precipitation should be
tapering off from west to east in the early morning and clouds
decreasing through the afternoon. Depending on how quickly winds
ease Monday night, we could wind up with low temps in even the
upper 20s across our northern counties, and with growing season
now in full swing across our entire CWA we might need frost/freeze
headlines to cover that potential. We'll wait a bit to see what
model trends are for winds (and cloud cover) Monday night before
we pull the trigger on anything, but the concern is there.

(5) If you're over winter, don't let Sunday and Monday get you down.
Though Tuesday will be off to a chilly start, NBM suggests a ~70%
(30%) chance temps will warm into the 60s (70s) in Lincoln, and
Wednesday looks warmer still. Probabilities for temps exceeding 70
and 80 deg F, even at Galesburg, are around 70% and 25% for both
Wednesday and Thursday. As the next storm system approaches from the
west, CSU and CIPS machine learning each have a 15% severe
probability contour for areas southwest of I-74 for D6/Thursday,
with CIPS identifying hail is the main hazard. There's still
tremendous spread on how that system will evolve to our west, so we
don't want to sound an alarm of concern this early, but it'll be
something to bear watching with the mean of both the EPS and GEFS
supporting 500+ J/kg of SBCAPE across our CWA ahead of the surface
cold front, behind which another cool down is expected to close the
work week and kick off the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1216 PM CDT Sat Apr 15 2023

In the short term, the main concern is with timing of convective
activity. Showers approaching KSPI/KPIA have been weakening and
lighting activity has been diminishing, so no thunder mention will
be included initially. Focus for thunder activity will begin from
22-24Z near KSPI/KPIA and spread east toward KCMI by 02-03Z. Brief
IFR visibilities possible with the heavier rain. After that, a
more widespread lowering of ceilings will take place following
passage of a cold front, and ceilings near or below 1,000 feet
should be in place between 09-12Z. Winds will swing to the west
behind the front, and gusts 20-30 knots are likely much of Sunday
morning.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Bumgardner
SHORT TERM...Bumgardner
LONG TERM...Bumgardner
AVIATION...Geelhart
Hazardous weather outlook, Apr 15, 11:43 AM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1143 AM CDT Sat Apr 15 2023

ILZ036-040-041-047-161100-
Fulton-Schuyler-Mason-Cass-
1143 AM CDT Sat Apr 15 2023

This Hazardous Weather Outlook is for west central Illinois.

.DAY ONE...This afternoon and tonight.

Thunderstorms are most likely late this afternoon into early evening.
Some of these may be strong to severe, with damaging wind gusts and
large hail the primary hazards. An isolated tornado is possible.

Minor flooding will continue along the Illinois River from Havana to
Beardstown.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

West winds will gust 30 to 40 mph on Sunday. Northwest winds will
gust 40 to 45 mph on Monday. This may blow around lightweight
outdoor objects and cause difficult travel for high profile
vehicles.

Lingering minor flooding on the Illinois River should subside by
early Monday.

Thunderstorms are possible Thursday and Friday. It is too early to
determine the severe weather potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today, with the most likely time
frame between 4 pm and 8 pm.

ILZ027>031-037-038-042-043-048>053-161100-
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt-
Menard-Scott-Morgan-Sangamon-Christian-Macon-
1143 AM CDT Sat Apr 15 2023

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...This afternoon and tonight.

Thunderstorms are most likely late this afternoon through much of the
evening. Some of these may be strong to severe, with damaging wind
gusts and large hail the primary hazards. An isolated tornado is
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

West winds will gust 30 to 40 mph on Sunday. Northwest winds will
gust 40 to 45 mph on Monday. This may blow around lightweight
outdoor objects and cause difficult travel for high profile
vehicles.

Thunderstorms are possible Thursday and Friday. It is too early to
determine the severe weather potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today, with the most likely time
frame between 4 pm and 10 pm.

ILZ044>046-054>057-061>063-066>068-071>073-161100-
Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
1143 AM CDT Sat Apr 15 2023

This Hazardous Weather Outlook is for east central Illinois and
southeast Illinois.

.DAY ONE...This afternoon and tonight.

Thunderstorms are most likely this evening. Some of these may be
strong to severe, with damaging wind gusts and large hail the primary
hazards. An isolated tornado is possible, most likely west of I-57.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

West winds will gust 30 to 40 mph on Sunday. Northwest winds will
gust 40 to 45 mph on Monday. This may blow around lightweight
outdoor objects and cause difficult travel for high profile
vehicles.

Thunderstorms are possible Thursday and Friday. It is too early to
determine the severe weather potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening, with the most likely
time frame between 6 pm and 11 pm.

Geelhart

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 6:09 PM CDTSevere Thunderstorm WarningILXSchuyler36 min
Apr 15, 6:30 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott45 min
Apr 15, 6:39 PM CDTSevere Thunderstorm WarningILXFulton, Knox51 min
Apr 15, 6:57 PM CDTSevere Thunderstorm Warning Considerable damage threatILXCass, Mason, Menard33 min

Nearby

Wind Advisories in Illinois, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.